Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Dissipative hyperbolic systems
HTML articles powered by AMS MathViewer

by R. S. Phillips PDF
Trans. Amer. Math. Soc. 86 (1957), 109-173 Request permission
  • Earl A. Coddington and Norman Levinson, Theory of ordinary differential equations, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1955. MR 0069338
  • G. Doetsch, Theorie und Anwendung der Laplace-Transformation, Berlin, 1937.
  • K. O. Friedrichs, Symmetric hyperbolic linear differential equations, Comm. Pure Appl. Math. 7 (1954), 345–392. MR 62932, DOI 10.1002/cpa.3160070206
  • K. O. Friedrichs and H. Lewy, Über fortsetzbare Anfangsbedingungen bei hyperbolischen Differentialgleichungen in drei Veränderlichen, Nachr. Ges. Wiss. Göttingen No. 26 (1932) pp. 135-143.
  • J. Hadamard, Sur l’intégrale résiduelle, Bull. Soc. Math. France 28 (1900), 69–90 (French). MR 1504363
  • Günter Hellwig, Anfangs- und Randwertprobleme bei partiellen Differentialgleichungen von wechselndem Typus auf den Rändern, Math. Z. 58 (1953), 337–357 (German). MR 56809, DOI 10.1007/BF01174151
  • Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, Vol. 31, American Mathematical Society, Providence, R.I., 1957. rev. ed. MR 0089373
  • Kunihiko Kodaira, On ordinary differential equations of any even order and the corresponding eigenfunction expansions, Amer. J. Math. 72 (1950), 502–544. MR 36404, DOI 10.2307/2372051
  • W. Mächler, Laplace’sche integraltransformation und integration partieller Differentialgleichungen vom hyperbolischen und parabolischen Typus, Comment. Math. Helv. 5 (1933), no. 1, 256–304 (German). MR 1509475, DOI 10.1007/BF01297514
  • J. von Neumann, Allgemeine Eigenwerttheorie Hermitescher Funktionaloperatoren, Math. Ann. vol. 102 (1929) pp. 49-131.
  • J. von Neumann, Über einen Satz von Herrn M. H. Stone, Ann. of Math. (2) 33 (1932), no. 3, 567–573 (German). MR 1503076, DOI 10.2307/1968535
  • R. S. Phillips, Perturbation theory for semi-groups of linear operators, Trans. Amer. Math. Soc. 74 (1953), 199–221. MR 54167, DOI 10.1090/S0002-9947-1953-0054167-3
  • R. S. Phillips, The adjoint semi-group, Pacific J. Math. 5 (1955), 269–283. MR 70976
  • M. Plancherel, Sur le rôle de la transformation de Laplace dans l’intégration d’une classe des problèmes mixtes du type hyperbolique et sur les développements en série d’un couple des fonctions arbitraires, C. R. Acad. Sci. Paris vol. 186 (1928) pp. 351-353. F. Rellich, Spectral theory of a second order ordinary differential operator, Lectures at the New York University, 1950.
  • Kôsaku Yosida, On Cauchy’s problem in the large for wave equations, Proc. Japan Acad. 28 (1952), 396–403. MR 53339
  • Kôsaku Yosida, An operator-theoretical integration of the wave equation, J. Math. Soc. Japan 8 (1956), 79–92. MR 107085, DOI 10.2969/jmsj/00810079
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.0X
  • Retrieve articles in all journals with MSC: 35.0X
Additional Information
  • © Copyright 1957 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 86 (1957), 109-173
  • MSC: Primary 35.0X
  • DOI:
  • MathSciNet review: 0090748